On Alexander–Conway polynomials of two-bridge links - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Journal of Symbolic Computation Year : 2015

On Alexander–Conway polynomials of two-bridge links

Abstract

We consider Conway polynomials of two-bridge links as Euler continuant polynomials. As a consequence, we obtain new and elementary proofs of classical Murasugi's 1958 alternating theorem and Hartley's 1979 trapezoidal theorem. We give a modulo 2 congruence for links, which implies the classical Murasugi's 1971 congruence for knots. We also give sharp bounds for the coefficients of Euler continuants and deduce bounds for the Alexander polynomials of two-bridge links. These bounds improve and generalize those of Nakanishi–Suketa's 1996. We easily obtain some bounds for the roots of the Alexander polynomials of two-bridge links. This is a partial answer to Hoste's conjecture on the roots of Alexander polynomials of alternating knots.
Fichier principal
Vignette du fichier
kpcp.pdf (185.86 Ko) Télécharger le fichier
Origin Files produced by the author(s)
Loading...

Dates and versions

hal-00538729 , version 1 (23-11-2010)
hal-00538729 , version 2 (02-07-2011)
hal-00538729 , version 3 (05-03-2012)

Identifiers

Cite

Pierre-Vincent Koseleff, Daniel Pecker. On Alexander–Conway polynomials of two-bridge links. Journal of Symbolic Computation, 2015, Effective Methods in Algebraic Geometry, Volume 68 (2), pp.215-229. ⟨10.1016/j.jsc.2014.09.011⟩. ⟨hal-00538729v3⟩
216 View
334 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More